Methotrexate treatment has been associated with an array of liver-related adverse events like asymptomatic transaminase elevations, fatal necrosis and fibrosis. Here we present a child with relapse Pre B cell acute lymphoblastic leukaemia who developed and died of fulminant hepatic failure and pancytopenia soon after the administration of high-dose MTX. This case is unusual due to a series of adverse events that led to severe toxicity. The child received 1 g/m2 dose of methotrexate infusion for 36 hours. The patient developed drowsiness with altered sensorium in the 72 hours after starting the infusion. Investigations revealed severe pancytopenia along with grossly deranged liver function tests and coagulation profile. On the fourth day of paediatric intensive care unit admission, the child went into cardiac arrest and could not be revived.
- fulminant hepatic failure
- high dose methotrexate infusion
Statistics from Altmetric.com
If you wish to reuse any or all of this article please use the link below which will take you to the Copyright Clearance Center’s RightsLink service. You will be able to get a quick price and instant permission to reuse the content in many different ways.